Outbreak of vaping related deaths has been linked to Vitamin E Acetate

By  | 

HANCOCK, Mich. (WLUC) - With the recent outbreak in vaping related deaths, researchers have linked the cause to Vitamin E Acetate, a substance not found in nicotine based e-liquid.

"About 42 deaths have occurred nationally in regards to that, and what they're finding through sampling of some of the fluids in the lung from these cases is that a lot of the cases have been associated with THC," said Kate Beer, the Health Officer for the Western U.P. Health Department.

Vitamin E Acetate is used as a thickening agent in black market THC cartridges and causes a variety of issues when inhaled.

"Really, it's just an irritant for the lung and it stops proper lung functions. It's a thick substance as well, and it hangs in the lungs," added Beer.

While black market THC cartridges are dangerous, nicotine based e-liquids have some dangers as well.

"Nicotine is actually also an issue here, because the nicotine fuel for some of these vaping pens have real toxic side effects, especially if it's ingested or if it comes into contact with your skin," said Beer.

It is recommended that teenagers and young adults avoid nicotine vaping products due to a lack of research into the long term effects of usage.

"There's not even a lot of research on vaping yet, we don't even know all of the potential dangers that vaping has on the body, especially a growing body," said Heather Saari, the Communities That Care Coordinator for Dial Help.



 
Comments are posted from viewers like you and do not always reflect the views of this station. powered by Disqus